Funnel Cloud, Fort Bend
- When
- June 12, 1:50 PM CST to 1:52 PM CST
- Where
- Fort Bend County, 1 mi W of Fulshear
- Reported by
- Law Enforcement
- Coordinates
- 29.680, -95.917
A funnel cloud was sighted just west of Fulshear.
A funnel cloud was sighted.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A funnel cloud was sighted.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 12, 12:15 PM CST, 1 hour 35 minutes earlier.
Area Forecast Discussion National Weather Service Houston/Galveston TX 115 PM CDT SUN JUN 12 2016 .AVIATION... 18Z TAF discussion...fairly scattered showers and thunderstorms across SE Texas early this afternoon. The main line of storms stretches from Cleveland to College Station. Conroe reported a 40 knot wind gust with the storms. For now most TAFs will have VCTS for the afternoon except for KCXO/KUTS/KCLL where storms will be approaching the terminals. Those TAFs will have a tempo group for passing TSRA. Other TAFs may be amended with any redevelopment of storms this afternoon. Other concern will be if a mesoscale convective system moves into the area from the NW. NAM/WRF-ARW suggest such a possibility so will add VCTS to KCLL/KUTS TAFs to account for this. Otherwise the airmass tomorrow looks equally moist and unstable with a weak cap. TAFs will start VCTS again for the late morning hours as daytime heating starts to initiate activity. Overpeck && .PREV DISCUSSION... /ISSUED / DISCUSSION... A few factors favor rain and thunder chances today. An analysis of the 12Z (7 AM) surface showed a surface trough located between IAH and HOU west to just inland of VCT. Dewpoints were in the lower 80s south of this boundary and mid 70s to the north. An MCV was also located over over West Texas and should move eastward today. An upper level trough over western OK and TX is also expected to move eastward along with a trough at 200 and 300 mb. 12Z soundings at LCH and CRP both recorded PW/s 1.99 and 2.17 respectively while both had CAPE values of about 4000. Already seeing scattered showers and thunderstorms developing this morning along and south of the surface boundary and the HRRR and 4km WRF both continue this trend. With that in mind, raised rain chances about 10 percent over the central portions of the forecast area for this afternoon. 40 PREV DISCUSSION... /ISSUED 651 AM CDT SUN JUN 12 2016/ AVIATION... Temporary MVFR ceilings are possible across the Southeast Texas terminals through mid-morning, before lifting to VFR/breaking up with heating. Slightly higher moisture levels today and a slow moving disturbance tracking along the Texas/Oklahoma border are expected to support more thunderstorm development near the terminals today than yesterday and have included a TEMPO TSRA mention in for all inland terminals this afternoon in response. Anticipate greatest coverage along the seabreeze (impacting the Houston terminals) with activity tapering off late afternoon/early evening. Will need to continue to monitor the slow-moving disturbance north of the region as RAP/HRRR guidance are advertising the development of a thunderstorm complex late tonight over North Texas that may push south towards College Station/ Huntsville later tonight. Given low confidence in development, have not included in TAFs. Otherwise, VFR conditions are expected to prevail by this afternoon (with temporary IFR/MVFR visibilities possible from brief heavy rain in thunderstorms). South to southeast winds 5 to 10 knots are expected through the period. Huffman PREV DISCUSSION... /ISSUED 346 AM CDT SUN JUN 12 2016/ DISCUSSION... A weak impulse moving up the coast is bringing some cloudiness and isolated showers to southern parts of SE Tx. Expect PW's to be a touch higher today than they have been the past couple days - probably in the 2-2.2" range. Scattered storms should eventually develop across the area as convective temps in the upper 80s are met. Along with the seabreeze as a possible focusing mechanism...we'll also have to keep an eye on the trof currently in NW Tx as it makes its way toward NE Tx later in the aftn. Though not everyone will get rainfall today, localized slower moving stronger cells will be capable of producing a quick couple of inches. The upper trof should dig SE into Louisiana tonight & Monday. The tail end may provide an additional shot of sct precip thru that time period before a drying/warming trend begins. Ridge starts building overhead Tue and should persist into the weekend. Rain chances will diminish and temps climb...especially Thurs-Sat as llvl flow becomes more southwesterly. Bumped temps up a degree or two during that time period. CLL/IAH hit 93 degrees yesterday, so some upper 90s might not be out of the question later in the week even despite the damp ground... 47 MARINE... Showers along the coast continue to dissipate this morning as a weak upper level speed max moves east of Southeast Texas, but streamer showers will remain possible across the waters through the morning hours. Another round of late night/early morning showers are expected again Monday but drier air moving over the western Gulf will limit rain chances through the rest of the week. Otherwise, light to occasionally moderate onshore flow is expected through the week. Winds may approach caution criteria late Monday and Tuesday nights. Huffman && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 75 92 75 93 76 / 20 30 10 10 10 Houston (IAH) 75 91 76 92 77 / 20 40 10 20 0 Galveston (GLS) 80 87 81 87 82 / 10 20 10 20 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...40 Aviation/Marine...39
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 347 AM CDT SUN JUN 12 2016 TXZ163-164-176>179-195>200-210>214-226-227-235>238-131200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 347 AM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING. NOT EVERYONE WILL RECEIVE RAINFALL...BUT ISOLATED STRONGER AND SLOWER MOVING CELLS WILL BE CAPABLE OF PRODUCING A QUICK COUPLE INCHES OF RAINFALL. HEAVY RAIN THAT FALLS IN A SHORT TIME PERIOD MAY CAUSE SOME BRIEF LOCALIZED STREET FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-131200- COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- 347 AM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1247 PM CDT SUN JUN 12 2016 TXZ177-178-199-121830- SAN JACINTO TX-WALKER TX-MONTGOMERY TX- 1247 PM CDT SUN JUN 12 2016 ...STRONG THUNDERSTORMS ACROSS SOUTHEASTERN WALKER...WESTERN SAN JACINTO AND NORTHWESTERN MONTGOMERY COUNTIES THROUGH 130 PM CDT... AT 1246 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW WAVERLY...OR NEAR WILLIS...MOVING NORTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. CONROE AIRPORT REPORTED A WIND GUST OF 45 MPH. LOCATIONS IMPACTED INCLUDE... HUNTSVILLE...WILLIS...PANORAMA VILLAGE...NEW WAVERLY...POINT BLANK... HUNTSVILLE STATE PARK...CRABBS PRAIRIE...OAKHURST AND EVERGREEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3037 9527 3041 9570 3080 9574 3078 9516 TIME...MOT...LOC 1746Z 191DEG 17KT 3049 9540 39
The Houston radar (KHGX), 84 km away, was scanning. The volume nearest the first event began at 19:50 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was sighted just west of Fulshear.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 645507.